J INVASIVE CARDIOL 2018;30(6):E46-E47.
Key words: vasospastic angina, right coronary artery
A 48-year-old hypertensive, non-smoker male had undergone drug-eluting stent implantation in the right coronary artery (RCA) 8 months prior. He presented with recurrent angina of 2-month duration. Resting electrocardiogram and echocardiogram were normal. The patient was taken up for coronary angiogram, which showed normal coronaries with patent distal RCA stent (Figure 1A; Video 1). As the left circumflex artery was not visible during left coronary angiogram (Figure 1B), the possibility of an anomalous origin from the right sinus was considered. While probing the right sinus, the patient complained of severe chest pain. Immediate RCA angiogram revealed subtotal occlusion of the RCA abutting the proximal end of the stent, with TIMI I flow (Figure 2A; Video 2) that responded quickly to 200 µg intracoronary nitrates (Figure 2B; Video 3). The diagnosis of vasospastic angina was made. The patient was discharged on nitroglycerin and diltiazem, and is doing well at 1 year of follow-up, with no recurrence of angina.
A 12% incidence of coronary artery spasm after stent implantation has been reported in the literature. Studies have attributed coronary artery spasm to allergic reaction (eg, Kounis syndrome), stent material, coronary overstretching in immediate post-stenting cases, and endothelial dysfunction due to persistent reaction of the drug and polymer linked with drug-eluting stents.
View accompanying video series here.
From the Department of Cardiology, Dayanand Medical College and Hospital, Ludhiana, Punjab, India.
Disclosure: The authors have completed and returned the ICMJE Form for Disclosure of Potential Conflicts of Interest. The authors reports no conflicts of interest regarding the content herein.
Manuscript accepted February 22, 2018.
Address for correspondence: Dr Bhupinder Singh, Dayanand Medical College and Hospital, Udham Singh Nagar, Ludhiana 560069, India. Email: email@example.com